Diabetes - Type 2 Community
ANYONE LOSS HAIR WHILE ON VICTOZA
About This Community:

This patient support community is for discussions relating to type 2 diabetes, celiac disease, depression, diabetic complications, hyperglycemia, hypoglycemia, islet cell transplantation, diabetes nutrition, parenting a diabetic child, gestational diabetes, and insulin pump therapy.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

ANYONE LOSS HAIR WHILE ON VICTOZA

I have type 2 diabetes. My doctor prescribed Byetta and I tried it for several months and the nausea side effects of it was devastating and caused me to gain even more weight. So, when my doctor told me about victoza and its weight loss benefits I was extremely excited about this revolutionary drug that would help lower my blood sugar level, AND LOSE WEIGHT at the same time.  

In the beginning, Victoza was God sent to me. My apetite decreased and I dropped 15 pounds in about 4-6 months. And I did not experience nausea at any time. Then, all of a sudden the weight loss stopped. My weight loss became stagnated and have been ever since. It has been 2 years since that time and while my blood glucose level and A1C is good, I have gained the 15 pounds back and more. No matter what I do, I cannot lose weight.

Before Byette, my doctor tried many different kinds of pills (example metformin and glumetra) but the sides effects had my life on hold. I had untrollable bowel explosions 24/7. I hhave heard many people say they loss weight on these pills but not me, just the 24/7 bowel explosions.

I would like to hear if anyone have ever experience hear loss whille on Victoza. I have not seen anywhere that this is a side effect but my hair began balding in big patches right after I got on Victoza and thinning out. It is still light this and I am so frustrated, conscioused and sometime down over it. I know it could be worse but my hair stylist is convince that it has to e=be my Victoza meds because this was not happening before. I bought expensive all natural hair vitamins with biotin in it that was spposed to help grow my hair back and make it full again but that made it worse. I have gone to a 2nd & 3rd hairstylist for their opinion and they are all at a loss and said it has to be my diabetes medicine. I even went to a a dermattologist but she did not know why it was happening.

If anyone have this problem or know why this is happening since I became diabetic please let me know. My endocinologist said the only alternative is to place me on insulin bvut I refused because that would mean more weight gain plus the Victoza is working to keep my glucose under control.
6 Comments Post a Comment
Blank
351246_tn?1379685732
Hi!
I would say the hair loss is probably due to vitamin and iron deficiency which could have been the result of bowel problems that you have been having for so long. It could be mere coincidence that the hair loss started when you started Victoza. Hair loss is not a listed side effect. However, this is a comparatively new drug. Hence you could go on the Food and Drug Administration’s (FDA) site and report this as a side effect. Otherwise you could ask your doctor to report this if all causes of hair loss have been looked into and not found to be the cause in your case. Only then can you link this with Victoza.
To do this, I am enumerating all causes of hair loss. Iron deficiency is the commonest cause of hair loss. Hair loss can also be due to dandruff, dermatitis, shampoos, oils, soaps, dust and dirt etc. Thyroid disorders and diabetes too could be a cause. Insomnia, stress and anxiety along with poor diet and excess of caffeine too can be the cause.
Localized hair loss can be due to scarring alopecia (causes dent, eg: discoid lupus erythematosus, scleroderma, lichen planopilaris, kerion, metastatic carcinoma, lymphoma, sarcoidosis, prolonged pressure, and cicatricial pemphigus), alopecia areata, tinea capitis (fungal infection), sarcoidosis, follicular mucinosis, bacterial infection, aplasia cutis (absence of skin),  burns (including chemical burns due to shampoos, oils or something that causes an allergic reaction), herpes zoster, squamous cell carcinoma, and other such conditions. The skin of the scalp should be biopsied. Please consult a skin specialist regarding this.
If no cause is found then please report this as a side effect of Victoza on FDA website. Also, insulin is actually a good option to be on especially since oral medications are causing a lot of symptoms. Weight gain on insulin can be easily controlled by regular exercise and diet control. Take care!

The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Blank
Avatar_f_tn
doctornee,

Thank you very much for the response. I will continue to look into this fmatter urther.
Blank
Avatar_f_tn
Hi, my name is Latongya AND YES,YES,YES! I am experiencing the same problem even after stopping it(1 month off) My hair was little past shoulder length and growing fine, no thinning, no shedding, no balding UNTIL victoza.  Now my hair is above shoulder, breaking and thinning&balding in the front,shedding and falling out throughout and in the back. It made my hair stick together  in patches and when you tried to untangle it the hair would fall out. I am very MAD and don't know what to do.  You're right its great for the diabetes BUT bad for your hair. Doctor took me off of it-kept me on metformin and added Onglyza.  I've continued to condition and moisturize,hot oil etc. hoping for a miracle. I am a black woman who has a relaxer and needs a retouch ; but I am afraid that it may make matters worse.  Not relaxing at this point can also cause breakage.Transitioning to natural hair requires cutting off all relaxed hair which is all except an inch or two AND that still won't guarantee anything. I know people who have natural hair who still had alopecia.    WHAT CAN WE DO?
Blank
Avatar_m_tn
I came online today to specifically search for "Victoza and hair loss" because it's the only thing that's new for me in the last 4 months. I have done tons of lab work for thyroid, mineral, and vitamin deficiency and everything is good there. I will have to talk to my Endocrinologist about this the next time I see her, and maybe switch to another drug.

In the meantime, I am taking a multi-viatmin (which of course includes Iron), Natrol Biotin (10,00mcg), using Rogaine for men (the foam) and washing with both Neutrogena T-Gel (to help with build up) & Pura D'or (organic shampoo). I will also be taking Viviscal (100% drug free) starting this week (the pink box). The Viviscal was recommended by a well known hair surgeon in Florida. I get all this stuff on Amazon at affordable prices. Good luck!  
Blank
Avatar_f_tn
My mother has been complaining about hair loss also. She says her hair texture has even changed the strands seem to be thinner rather than the coarse texture it has always been. Her hair has also lost its natural curl. The biggest problem is the thinning and shedding of her hair. She had taken the Rx and then quit for financial reasons. During that time her hair stopped shedding and she had new growth. Then once she was able to take the Rx again she realized the shedding came back. She will be talking to her Dr. about the problem next week. When she talked to me about it I googled victoza hair loss. That is how I found this thread! I am so glad that you spoke up about your experiences!! THANK YOU!!
Blank
Avatar_f_tn
My mother has been complaining about hair loss also. She says her hair texture has even changed the strands seem to be thinner rather than the coarse texture it has always been. Her hair has also lost its natural curl. The biggest problem is the thinning and shedding of her hair. She had taken the Rx and then quit for financial reasons. During that time her hair stopped shedding and she had new growth. Then once she was able to take the Rx again she realized the shedding came back. She will be talking to her Dr. about the problem next week. When she talked to me about it I googled victoza hair loss. That is how I found this thread! I am so glad that you spoke up about your experiences!! THANK YOU!!
Blank
Post a Comment
To
MedHelp Health Answers
Blank
Diabetes Tracker
Track glucose levels, and other diabetes measurements, symptoms and medications
Start Tracking Now
Blank
Weight Tracker
Track your weight
Start Tracking Now
Recent Activity
5891459_tn?1400035507
Blank
ross1112 uploaded new photos
Jul 26
5314819_tn?1371280997
Blank
Diabetes tracker
Jul 26 by Mike_Regan6
9435730_tn?1403758599
Blank
jessika_thomas added the Weight Tracker
Jul 23
Diabetes - Type 2 Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Diabetes Answerers
Avatar_m_tn
Blank
diabetes86
MA
144586_tn?1284669764
Blank
caregiver222
1423357_tn?1373023915
Blank
tom_h
Central, MA